Terrified to get off topamax.. Please help if you have done so ! EMERGENCY !

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

emilylove12321232
New Member


Date Joined Oct 2013
Total Posts : 11
   Posted 12/21/2013 8:21 PM (GMT -7)   
I'm a 21 y.o female . I have been taking topamax for about 3 months(50 MG) due to migraines not so much the pain they cause but the aura's and the nausea I got . When I got on it , I already had high anxiety to the point where I was ANXIOUS to take it . But I got on it and the aura's went away . Sometimes I still get tension headaches . But I think maybe the aura's where caused because I had'nt had my period in 9 months maybe some kind of hormonal thing . Now that im regular maybe it's gone ? Anyways this medicine has made me have so much anxiety and depression . I feel like like im dyeing and im not a pleasent person to be around at all ! I'm afraid to get off because what if I have a seizure( never have had one) but what if? What if I don't wake up because my bodys become so depended on it? I know it's irrational but , Im so concerned im shaken up. I talked to my doctor and she said cut down to 25 mg for 5 days then I will be off.. Idk Im afraid . She said I wont get seizures because im not prone to them . Ahhh someone help me .. Tell me you're GOOD experiences ONLY !I need some help , I need OFF but im afraid . & yes I do go to a therapist which is another reason why im getting off so I can get on anti anxiety .. Wahh im scared . I dont wanna die :/ skull

notsosicklygirl
Forum Moderator


Date Joined Dec 2008
Total Posts : 15857
   Posted 12/22/2013 10:31 AM (GMT -7)   
I am sorry, I don't know much about this topic. It sounds like perhaps you should go get a second opinion from another doctor if you're not comfortable with the instructions your doctor has provided. Is she a neurologist? Doctors usually have patients best interests in mind, I am sure she doesn't want anything to happen to you so I would imagine she's giving you the best advice available. As I said, it never hurts to get a second opinion, I wouldn't be surprised if you get the same response but at least that would fortify that it's the correct answer. What are you going to be using to control your migraines after you get off topamax (or are you hoping they are gone)? If you're suffering from depression, an antidepressant may be an option. I took pristiq for a while for migraines and the results were incredible. I suffer from depression as well but not due to medication.
Co-moderator: Ulcerative Colitis
Diagnosed with Pancolitis, Laryngopharyngeal Reflux & Migraines. Battling Extreme Exhaustion.
Currently: 6mp (25mg) + Lialda (2400mg) + Canasa (1g PM)

CityGirl222
New Member


Date Joined Dec 2013
Total Posts : 2
   Posted 12/23/2013 10:55 AM (GMT -7)   
I was on Topomax for 18 months, and went off it because it made me very foggy headed and forgetful. (We called it Dopeymax.)

Anyway, I went off it gradually, as you described, and had no problems whatsoever.

crescent30
New Member


Date Joined Jan 2014
Total Posts : 2
   Posted 1/25/2014 10:26 PM (GMT -7)   
Hi Emily :( Sorry for your tough times. I just started taking topamax and I'm pretty certain you are not taking enough. I know that may seem hard to believe but trust me I was feeling like its sounding you are. I was crying at the drop of a hat, very depressed the migraine was gone but I wanted to shoot myself :( Is it a neuro that is prescribing your topamax? because I would ask about taking 50mg twice daily ...I'm a new person. I wish the best. This med causes a lot of adverse reactions. Ang

Skylar's Mom
New Member


Date Joined Jan 2014
Total Posts : 14
   Posted 1/28/2014 3:15 PM (GMT -7)   
Emily, I was on Topamax for many years and stopped it about 10 months ago. If you are really stressing and "freaky" while on, it is very much not the med for you. There are others out there that will work just as well if not better. Get in touch with your doc right away and tell him you must go off it....The only other thing that will also cause this is IF the doctor puts you on too heavy of a dose right away. This is one med that you do need to build up a tolerance to....If you started high, you will certainly have those symptoms but you will not be able to use it.

SareWarren
New Member


Date Joined Feb 2014
Total Posts : 2
   Posted 2/4/2014 2:27 PM (GMT -7)   
Hello Emily,

I was on topamax for several years. As long as you taper off of it gradually you should be fine. I was on 200mg/day and thats what I did. No side effects while I tapered. Good luck to you!

Urschler
New Member


Date Joined Feb 2014
Total Posts : 3
   Posted 2/7/2014 1:08 PM (GMT -7)   
Hi, I have gone off Topamax and I was on a lot higher dosage than u r. Over 100mg, and my daughter also just a stopped, she didn't know to withdraw. Anyway, we were both fine. No symptoms or problems.
I would just Dona's your doctor says.
Good luck.

razzle51
Veteran Member


Date Joined Jan 2005
Total Posts : 763
   Posted 2/20/2014 3:47 AM (GMT -7)   
I was on Topamax too and got mouth sores , weened of of it with no problems
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, February 23, 2018 9:07 PM (GMT -7)
There are a total of 2,932,656 posts in 321,765 threads.
View Active Threads


Who's Online
This forum has 160455 registered members. Please welcome our newest member, uniqueusername1.
368 Guest(s), 9 Registered Member(s) are currently online.  Details
aphysicalwreck, TOOTY, Dillon's Mom, Woogy, Serfr, NotQuiteAntonio, straydog, Jack & Diane, iPoop